MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Impingement (4834)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately five years post initial post left tha, this 71 y/o male patient was in some pain and gxl liner was having problems.Surgeon revised the gxl liner and biolox head.Surgeon re-implant a xle liner lipped 40mm and biolox delta adapter 3.5 with 40mm head.There was no breakage of a device and no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos and x-rays were received.The device will ne return.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3, h6, h7 and h9 have been updated accordingly.(h3 the patient involved was reportedly revised due to pain and ¿gxlliner having problems¿ approximately 5 years after the index surgery.Wear and edge loading was able to be confirmed from the provided radiographs and explanted device.The returned liner appears to have evidence of impingement.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear, the edge loading of the femoral head on the acetabular liner, and combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely underlying cause for the revision reported is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d8, h3, h6: clinical code, component code, type of investigation, investigation conclusion.The most likely underlying cause for the revision reported is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.Wear and edge loading was able to be confirmed from the provided radiographs and explanted device.The returned liner appears to have evidence of impingement.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15178820
Report Number1038671-2022-00893
Device Sequence Number6269552
Product Code JDI
UDI-Device Identifier10885862207043
UDI-Public10885862207043
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2021
Device Model NumberNV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Device Catalogue Number132-40-53
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer08/23/2023
11/20/2025
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/25/2023
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale